Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 19, NWS San Angelo, TX

June 2, 2016McCulloch County, San Saba County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 2, 2016, 3:05 AM CDT for McCulloch County, San Saba County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2016, 3:05 AM CDT (08:05 UTC)
Expired
Jun 2, 2016, 5:00 AM CDT
In force
115 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

Counties McCulloch County, TX, San Saba County, TX

The radar

The San Angelo radar (KSJT), 107 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 8.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2016-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2016-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1258 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-2.9

Open this sounding in Storm Lab

The text

As transmitted.

915 
WGUS54 KSJT 020805
FFWSJT
TXC307-411-021000-
/O.NEW.KSJT.FF.W.0019.160602T0805Z-160602T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
305 AM CDT THU JUN 2 2016

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN SAN SABA COUNTY IN WEST CENTRAL TEXAS...
  NORTHERN MCCULLOCH COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 500 AM CDT
    
* AT 300 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. AN LCRA AUTOMATED RAIN GAGE
  REPORTED 2.36 INCHES OF RAIN DURING THE PAST HOUR NEAR MELVIN.
  ALSO...RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE FALLEN IN NORTHEAST
  MUCULLOCH COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE
  LIKELY THROUGH 5 AM. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MELVIN...LOHN...PEAR VALLEY...MERCURY...SALT GAP...PLACID...
  ELM GROVE...MILBURN AND FIFE.

THIS INCLUDES THE FOLLOWING LOW WATER CROSSINGS ...
    COUNTY ROAD 120 CROSSING EAST COW CREEK...
    FM 1028 CROSSING CORN CREEK...
    FM 0503 CROSSING WALOOPE CREEK...
    COUNTY ROAD 124 CROSSING SADDLE CREEK...
    CROSSINGS ALONG COUNTY ROAD 142...
    COUNTY ROAD 440 CROSSING SPRING BRANCH...
    COUNTY ROAD 128 CROSSING REUBES CREEK...
    COUNTY ROAD 356 CROSSING LITTLE SADDLE CREEK...
    COUNTY ROAD 120 CROSSING COW CREEK AND
    COUNTY ROAD 440 CROSSING DEEP CREEK.
DO NOT DRIVE THROUGH THESE LOW WATER CROSSINGS OR ANY OTHER
LOW WATER CROSSING WITH WATER FLOWING ACROSS THE ROADWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3109 9960 3137 9960 3146 9904 3136 9904

$$

MC
1 follow-up statement
049 
WGUS74 KSJT 020920
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
420 AM CDT THU JUN 2 2016

TXC307-411-021000-
/O.CON.KSJT.FF.W.0019.000000T0000Z-160602T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN SABA TX-MCCULLOCH TX-
420 AM CDT THU JUN 2 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN SAN SABA AND NORTHERN MCCULLOCH COUNTIES...

AT 417 AM CDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. ADDITIONAL RAINFALL
AMOUNTS OF AROUND 1 INCH ARE LIKELY THROUGH 5 AM. ALSO...EXPECT
STREET FLOODING AND FLOODING OF LOW WATER CROSSINGS. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MELVIN...LOHN...PEAR VALLEY...MERCURY...SALT GAP...PLACID...
ELM GROVE...MILBURN AND FIFE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3109 9960 3137 9960 3146 9904 3136 9904

$$

MC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 11:34 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jun 1, 11:34 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
1134 PM CDT WED JUN 1 2016

.AVIATION...
/06Z TAFS/

Isolated to scattered showers and thunderstorms continue to affect
the area late tonight, with at least a VCTS/VCSH warranted at
most sites for the first part of the TAF forecast. Currently, we
are VFR area-wide with a return to MVFR possible for southern and
eastern locations later tonight. Will keep a mention of low clouds
in at KSOA/KJCT/KBBD. CIGs are expected to lift to VFR by mid to
late morning across the area with scattered showers possible
through the morning hours, and scattered thunderstorms possible
through the afternoon and evening hours once again.

&&

.PREV DISCUSSION... /issued 655 PM CDT WED JUN 1 2016/

AVIATION...
/00Z TAFS/

Scattered showers and thunderstorms across west central Texas
will continue this evening, but with a weakening trend. Carrying
VCTS initially at KSJT, given the latest radar trends. VFR
conditions will prevail through early tonight. Low cloud
development is expected overnight with MVFR ceilings. On Thursday,
cloud ceilings should climb above 3000ft by late morning at most
of the TAF sites. At KABI, MVFR ceilings may linger until early
afternoon. The overall coverage of convection should increase
during the day Thursday, as the upper low and trough move into our
area from the west. Localized reductions in visibility and cloud
ceilings will be possible in the heavy rain accompanying the
convection. Outside of convective activity, winds will be less
than 10 knots.

PREV DISCUSSION... /issued 329 PM CDT WED JUN 1 2016/

SHORT TERM...
(Tonight and Thursday)

Scattered showers and thunderstorms continue to develop this
afternoon across portions of West Central Texas. Greatest
coverage has been from the Northwest Concho Valley around Sterling
City east to Robert Lee and then south towards San Angelo. Another
cluster has developed near Junction. These storms don't look
terribly impressive on radar, but continue to produce rainfall
rates of an inch per hour or better. And since they aren't moving
very fast, some locations are seeing a quick 1 to 2 inches of
rainfall. Given that the clouds broke and allowed temperatures to
climb into the 80s in many locations, atmosphere continues to
destabilize and expect more convection to develop through the
afternoon and into the evening hours.

Latest HRRR also shows another cluster of showers and storms
developing across the Trans Pecos and making a move east or
perhaps southeast into the area later tonight. First indications
are that the bulk of the rain will remain along and south of I-10,
but will need to continue to monitor.

Given the decent coverage of storms this afternoon and overnight,
will continue the Flash Flood Watch through 12Z Thursday morning.
So much of this convection is driven by mesoscale processes ahead
of the main upper low that the forecast certainty in just where
the convection will develop on Thursday is pretty low. Thus, will
opt not to extend the watch into Thursday either, and let the next
shift make a more informed decision based on the latest forecasts
and radar trends.

LONG TERM...
(Thursday Night through next Wednesday)

An eastern drifting upper low will be centered over our
southeastern counties by tomorrow night. There will be a continued
chance of showers and thunderstorms particularly over our eastern
counties tomorrow night and into Friday with some wrap-around
moisture over the remainder of the CWA. The upper low will
continue to drift slowly eastward Friday night as upper level
ridging builds over the forecast area from the west. The chance of
precipitation will lessen from west to east through the day on
Friday and into the weekend. Precipitation will be ending over the
northern and western CWA by Saturday night into Sunday with dry
conditions over all of the forecast area by Sunday night.

Dry conditions under upper ridging will dominate the forecast
area Monday through the middle of next week.

Afternoon highs mostly in the 70s on Friday will warm into the
mid 80s by the weekend and upper 80s to around 90 by Wednesday,
with normal highs for this time of year being around 90. Morning
lows will remain in the 60s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 64  76  62  77 /  60  50  40  50
San Angelo 	 64  76  62  80 /  60  50  40  40
Junction 	 64  76  61  79 /  70  70  40  60

&&

.SJT Watches/Warnings/Advisories...
Flash Flood Watch until 7 AM CDT Thursday for Brown-Callahan-
Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-
Mason-McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-
Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green.

&&
Hazardous weather outlook, Jun 1, 2:58 PM CDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
258 PM CDT WED JUN 1 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-022000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
258 PM CDT WED JUN 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON
AND TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL IN A SHORT AMOUNT OF TIME...AS MUCH AS ONE TO TWO INCHES
IN JUST ONE HOUR. WITH RECENT WIDESPREAD HEAVY RAINFALL...THIS
ADDITIONAL RAINFALL MAY PRODUCE FLASH FLOODING. CITY STREETS...LOW
WATER CROSSINGS...AND SMALLER CREEKS AND STREAMS WILL BE THE MOST
DANGEROUS LOCATIONS DURING HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ALTHOUGH THE COVERAGE OF STORMS WILL DECREASE...SCATTERED STORMS
WILL REMAIN POSSIBLE THROUGH THE WEEKEND. HEAVY RAINFALL AND
DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 1, 9:55 PM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
955 PM CDT WED JUN 1 2016

TXZ077-020400-
SCHLEICHER TX-
955 PM CDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCHLEICHER COUNTY UNTIL
1100 PM CDT...

AT 954 PM CDT...A STRONG THUNDERSTORM WAS LOCATED ABOUT 20 MILES
NORTHWEST OF ELDORADO...MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN SCHLEICHER
COUNTY...INCLUDING THE FOLLOWING LOCATIONS: THE INTERSECTION OF US-
190 AND RANCH ROAD 1828...THE INTERSECTION OF RANCH ROAD 1828 AND
RANCH ROAD 915 AND US-190 NEAR THE CROCKETT-SUTTON COUNTY LINE.

LAT...LON 3071 10067 3087 10096 3108 10096 3108 10054
TIME...MOT...LOC 0254Z 297DEG 14KT 3097 10090
Special weather statement, Jun 1, 10:11 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1011 PM CDT WED JUN 1 2016

TXZ076-020415-
CROCKETT TX-
1011 PM CDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CROCKETT COUNTY UNTIL
1115 PM CDT...

AT 1010 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTHEAST
OF SHEFFIELD...MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL CROCKETT
COUNTY...INCLUDING THE FOLLOWING LOCATIONS: THE INTERSECTION OF I-10
AND HIGHWAY 405 AND THE INTERSECTION OF I-10 AND HIGHWAY 290.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3074 10182 3075 10182 3077 10184 3081 10183
      3087 10185 3089 10189 3092 10187 3094 10192
      3097 10173 3094 10123 3053 10132
TIME...MOT...LOC 0310Z 297DEG 14KT 3084 10168
Local storm report, Jun 2, 1:12 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
112 AM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 AM     FLOOD            ABILENE                 32.45N  99.73W
06/02/2016                   TAYLOR             TX   LAW ENFORCEMENT

&&

EVENT NUMBER SJT1600260

19
Local storm report, Jun 2, 1:30 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
130 AM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 AM     FLASH FLOOD      SAN ANGELO              31.45N 100.45W
06/02/2016                   TOM GREEN          TX   LAW ENFORCEMENT

&&

EVENT NUMBER SJT1600261

19
Local storm report, Jun 2, 1:32 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
132 AM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 AM     FLASH FLOOD      SAN ANGELO              31.45N 100.45W
06/02/2016                   TOM GREEN          TX   LAW ENFORCEMENT

            WITH FLASH FLOODING OF STREETS...NUMEROUS WATER RESCUES
            WERE CONDUCTED AND A FEW STREETS WERE CLOSED.

&&

EVENT NUMBER SJT1600262

19

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:12 PM CDTSpecial Weather StatementSJTColeman63 min
Jun 1, 7:46 PM CDTSpecial Weather StatementSJTCoke59 min
Jun 1, 7:53 PM CDTSevere Thunderstorm WarningSJTCrockett, Sutton67 min
Jun 1, 9:55 PM CDTSpecial Weather StatementSJTSchleicher65 min
Jun 1, 10:11 PM CDTSpecial Weather StatementSJTCrockett64 min
Jun 1, 11:51 PM CDTAreal Flood AdvisorySJTTom Green114 min
Jun 1, 11:54 PM CDTAreal Flood AdvisorySJTTaylor2 hr
Jun 2, 12:04 AM CDTAreal Flood AdvisorySJTTom Green116 min
Jun 2, 12:23 AM CDTFlash Flood WarningSJTTom Green3 hr
Jun 2, 1:13 AM CDTAreal Flood AdvisorySJTCoke, Runnels2 hr
Jun 2, 1:26 AM CDTFlash Flood WarningSJTCoke, Runnels2 hr
Jun 2, 2:27 AM CDTAreal Flood AdvisorySJTConcho, McCulloch, San Saba2 hr
Jun 2, 4:56 AM CDTAreal Flood AdvisorySJTMcCulloch, Mason, San Saba109 min
Jun 2, 6:12 AM CDTFlash Flood WarningSJTTaylor2 hr
Jun 2, 7:34 AM CDTAreal Flood AdvisorySJTFisher116 min
Jun 2, 8:44 AM CDTAreal Flood AdvisorySJTCallahan, Shackelford, Taylor3 hr
Jun 2, 8:55 AM CDTAreal Flood AdvisorySJTSan Saba3 hr
Jun 2, 9:38 AM CDTAreal Flood AdvisorySJTFisher, Jones112 min
Jun 2, 11:47 AM CDTAreal Flood AdvisorySJTCallahan118 min
Jun 2, 12:11 PM CDTAreal Flood AdvisorySJTBrown, San Saba3 hr
Jun 2, 1:54 PM CDTAreal Flood AdvisorySJTCallahan111 min
Jun 2, 2:58 PM CDTAreal Flood AdvisorySJTBrown, San Saba3 hr
Jun 2, 3:29 PM CDTRiver Flood WarningSJTLampasas, San Saba24 hr
Jun 2, 6:07 PM CDTRiver Flood WarningSJTBrown3 days

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.